Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 4, NWS Lubbock, TX

November 2, 201112 counties in Texas

NWS Lubbock, TX issued this freeze warning at Nov 2, 2011, 3:25 PM CDT for 12 counties in Texas. It took effect at Nov 3, 2011, 2:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 3:25 PM CDT (20:25 UTC)
In effect from
Nov 3, 2011, 2:00 AM CDT
Expired
Nov 3, 2011, 10:00 AM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS74 KLUB 022025
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT WED NOV 2 2011

TXZ038-043-044-022300-
/O.CAN.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
325 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FREEZE
WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...
  THEN DIMINISH LATE IN THE DAY. WINDS ARE EXPECTED TO STAY A BIT
  BREEZY OVERNIGHT...WHICH SHOULD KEEP TEMPERATURES SLIGHTLY MORE
  MILD AS A RESULT.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH...
  DECREASING BY SUNSET.

* IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY
  MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ026-031-032-036-037-039>042-030400-
/O.UPG.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/
/O.NEW.KLUB.FZ.W.0004.111103T0700Z-111103T1500Z/
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
325 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 6 PM CDT THIS EVENING. 

* EVENT AND TIMING...STRONG WINDS THIS AFTERNOON WILL DIMINISH
  LATE IN THE DAY. TEMPERATURES WILL FALL BELOW FREEZING LATER
  TONIGHT AS WINDS BECOME EVEN LIGHTER.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH
  DECREASING TO 10 TO 20 MPH CLOSE TO DARK.

* TEMPERATURES...LOWS EARLY THURSDAY WILL DROP TO 26 TO 32
  DEGREES.

* IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY
  MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. TONIGHT...
  FREEZING CONDITIONS MAY KILL TENDER OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>025-027>030-033>035-022300-
/O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
325 PM CDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...GRADUALLY
  DIMINISHING LATE IN THE DAY.

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES IN
  BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITIES
  MAY DROP TO AROUND ONE MILE IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
058 
WWUS74 KLUB 022328
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT WED NOV 2 2011

TXZ026-031-032-036-037-039>042-031500-
/O.EXP.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
/O.CON.KLUB.FZ.W.0004.111103T0700Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
628 PM CDT WED NOV 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. 

* AREAS: AREAS AFFECTED BY THE FREEZE WILL BE FROM THE FAR
  SOUTHERN SOUTH PLAINS AND THE CENTRAL AND NORTHERN ROLLING
  PLAINS.

* TEMPERATURES: LOWS EARLY THURSDAY WILL DROP TO 26 TO 32 DEGREES.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES LATE TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ021>025-027>030-033>035-038-043-044-030030-
/O.EXP.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...GUTHRIE...JAYTON...
ASPERMONT
628 PM CDT WED NOV 2 2011

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING FOR
MOST AREAS. A FEW AREAS MAY CONTINUE TO SEE PATCHY BLOWING DUST
AS THE WIND FURTHER DIMINISHES.

$$
601 
WWUS74 KLUB 030851
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
351 AM CDT THU NOV 3 2011

TXZ038-043-044-031500-
/O.NEW.KLUB.FZ.A.0005.111104T0600Z-111104T1500Z/
/O.EXA.KLUB.FZ.W.0004.000000T0000Z-111103T1500Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
351 AM CDT THU NOV 3 2011

...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE TONIGHT THROUGH FRIDAY MORNING. 

* AREAS: THE SOUTHERN ROLLING PLAINS.

* TEMPERATURES: LOWS BETWEEN 30 AND 32 DEGREES THIS MORNING AND
  BETWEEN 28 AND 32 DEGREES FRIDAY MORNING.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT AND FRIDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH TONIGHT AND FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES AND OR KILLING FREEZES ARE AGAIN POSSIBLE IN AREAS
THAT ESCAPE A FREEZE THIS MORNING.

&&

$$

TXZ026-031-032-037-031500-
/O.NEW.KLUB.FZ.A.0005.111104T0600Z-111104T1500Z/
/O.CON.KLUB.FZ.W.0004.000000T0000Z-111103T1500Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR
351 AM CDT THU NOV 3 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING.
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALSO ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING.

* AREAS: THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN
  AND CENTRAL ROLLING PLAINS.

* TEMPERATURES: LOCALIZED LOWS BETWEEN 30 AND 32 DEGREES THIS
  MORNING...WITH LOWS BETWEEN 26 AND 32 DEGREES BY FRIDAY MORNING.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT AND FRIDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH TONIGHT AND FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES AND OR KILLING FREEZES ARE AGAIN POSSIBLE IN AREAS
THAT ESCAPE A FREEZE THIS MORNING.

&&

$$

TXZ036-039>042-031500-
/O.CON.KLUB.FZ.W.0004.000000T0000Z-111103T1500Z/
CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
351 AM CDT THU NOV 3 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* AREAS: THE SOUTHERN SOUTH PLAINS.

* TEMPERATURES: MORNING LOWS BETWEEN 26 AND 32 DEGREES.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Nov 2, 12:36 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 2, 12:36 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1236 PM CDT WED NOV 2 2011

.AVIATION...
STRONG NORTHERLY WINDS TODAY CONNECTED TO PACKED SURFACE PRESSURE
GRADIENT WILL LEAD TO AREAS MVFR VISIBILITY FROM BLOWING DUST
UNTIL LATE THIS AFTERNOON. SOME AREAS BELOW 3 MILES VISIBILITY AS
WELL NEAR KLBB. WINDS EXPECTED TO DIMINISH THIS EVENING...BECOMING
VARIABLE AT KLBB WHILE KCDS SHOULD SEE LIGHT NORTHWEST WINDS ALL
NIGHT. COLD AND VERY DRY AIRMASS SETTLING IN TONIGHT THROUGH
THURSDAY. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT WED NOV 2 2011/

UPDATE...
REGIONAL RADARS SHOW THE FINE LINE ASSOCIATED WITH TODAY/S HIGHLY
ANTICIPATED COLD FRONT NOW ENTERING THE EXTREME SOUTHWESTERN
PANHANDLE...AND THE FORECAST REMAINS ON TRACK. CONTINUE TO MONITOR
FOR EVIDENCE OF AN INCREASING HIGH WIND THREAT...BUT NOTHING
NOTABLE AS OF YET. WE DID SEE 50 KT GATES ON THE KFDX VAD PROFILE
WITHIN THE LAST HOUR AT ROUGHLY 4 KFT AGL...BUT THIS SIGNAL WAS
BRIEF. ALSO...PRESSURE RISES OVER SOUTHEASTERN COLORADO/
NORTHEASTERN NEW MEXICO REMAIN RELATIVELY STEADY AT 4 MB/3HR. THUS
WILL MAINTAIN THE CURRENT WIND ADVISORY PENDING FURTHER UP SWINGS
IN OBSERVATIONAL DATA.

AVIATION...
AIRPORT WEATHER WARNING IN EFFECT FOR KLBB 16Z-23Z TODAY.

THE ONSET OF STRONG NORTHWEST TO NORTH WINDS SUSTAINED AT SPEEDS
OF 25-30 KT ARE IMMINENT AT BOTH THE KCDS AND KLBB TERMINALS BY
16-18Z. REDUCTIONS IN VIS TO IFR POSSIBLE AT KLBB DUE TO BLOWING
DUST BY 18-22Z. WINDS WILL SUBSIDE BY LATE DAY/EARLY EVENING WITH
RENEWED VFR.

PREV DISCUSSION... /ISSUED 421 AM CDT WED NOV 2 2011/

SHORT TERM...
A STRONG COLD FRONTAL PASSAGE WILL OCCUR TODAY.

CURRENT VAPOR IMAGERY SHOWS A POTENT MID/UPPER AIR SHORTWAVE TROUGH
EJECTING EASTWARD OVER THE FOUR CORNERS...WHILE SURFACE OBS SHOW A
SOUTHWARD SURGING COLD FRONT NOW PUSHING INTO THE NORTHERN TEXAS
PANHANDLE.

CURRENT TRENDS/MOST RECENT HIGH-RES NWP SUPPORT THE PREVIOUS
FORECAST. FRONTAL PASSAGE SHOULD OCCUR INITIALLY IN THE EXTREME
SOUTHWESTERN PANHANDLE AROUND 12Z...AND CLEAR THE SOUTHERN ROLLING
PLAINS JUST BEFORE 18Z. FORCING/ASCENT ASSOCIATED WITH THE EJECTING
TROUGH WILL PASS NORTH OF THE SOUTH PLAINS...BUT CLOUDS WILL
INCREASE OVER THE NORTHERN ZONES WITHIN THE POST FRONTAL
ENVIRONMENT. THE MAIN SENSIBLE WEATHER IMPACT WILL BE WIND...AND THE
STRONGEST WINDS SHOULD MATERIALIZE OVER THE NORTHERN ZONES BY
MIDDAY/EARLY AFTERNOON. HOWEVER THERE ARE CONFLICTING SIGNALS FOR
WHETHER WINDS WILL BE AT ADVISORY OR WARNING LEVELS. PROGGED MSLP
GRADIENTS APPROACHING 7MB/100NM AND 4MB/3HR PRESSURE RISES WILL
SUPPORT A HIGH-END WIND THREAT BETWEEN 14-20Z. HOWEVER COLD
ADVECTION AND INCREASING CLOUDS WILL ONLY SUPPORT MIXING UPWARDS OF
800MB...WHERE WINDS WILL GENERALLY BE IN THE 30-40 KT RANGE.
ALSO...THE BEST MSLP GRADIENTS WILL BE RELAXING/TRANSLATING
SOUTHEASTWARD AS THE STRONGEST 925-850MB WINDS OVERSPREAD THE
EXTREME SOUTHEASTERN PANHANDLE EARLY/MID AFTERNOON. FOR THESE
REASONS...HAVE OPTED TO RETAIN THE WIND ADVISORY...AND WILL LEAVE
ANY UPGRADE/WARNING DECISIONS PENDING HIGHER OBSERVATIONAL TRENDS.

TODAY/S WINDS WILL RESULT IN WIDESPREAD BLOWING DUST. THE NATURE/
TIMING OF THIS FRONT DOES NOT APPEAR TO LEND ITSELF TO THE
DEVELOPMENT OF A HABOOB AS SEEN HERE LAST MONTH...ESPECIALLY WITH A
LACK OF ENHANCEMENT FROM HIGH-BASED CONVECTION ATOP DEEP MIXING
NORTH OF THE BOUNDARY. INSTEAD EXPECT A MORE TYPICAL GRADIENT-DRIVEN
BLOWING DUST EVENT. HOWEVER DUST COULD BECOME PROBLEMATIC...
ESPECIALLY IF LAST WEEK/S RAIN HELPED LOOSEN FINE TOP SOIL.

GIVEN THE ABOVE COMPLEX WEATHER SCENARIO...DAYTIME HIGHS WILL
BE PROBLEMATIC...RANGING FROM THE 40S NORTHWEST TO 60S SOUTHEAST.
WILL MAINTAIN THE FREEZE WATCH TONIGHT FOR AREAS THAT HAVE NOT YET
EXPERIENCED A FREEZE THIS SEASON...AS CLEAR SKIES OVERSPREAD THE
SOUTHEASTERN EXTENT OF A 1035MB SURFACE HIGH OVER THE REGION.

LONG TERM...
A PROGRESSIVE SYNOPTIC PATTERN PLAGUED WITH A COUPLE OF UA
DISTURBANCES CONTINUE TO BE THE FOCUS FOR THE EXTENDED PERIOD.

AFTER A CHILLY START TO THE DAY ON THURSDAY MORNING /AS NOTED IN THE
SHORT TERM DISCUSSION ABOVE/...UA RIDGING WILL TRANSLATE EAST ACROSS
THE SOUTHERN PLAINS LATER IN THE AFTERNOON...AS A SFC RIDGE EAST OF
THE REGION AIDS TO VEER WINDS TO A MORE SOUTHERLY COMPONENT.
HENCE...MID TO UPPER LEVEL THICKNESS VALUES ARE EXPECTED TO INCREASE
LEADING TO TEMPS WARMING INTO THE MID TO UPPER 50S. TEMPS ON FRIDAY
WILL BE WARMER THAN THURSDAY /UPPER 60S TO LOWER 70S/ THANKS TO SFC
LEE TROUGHING NW OF THE REGION INDUCING A TIGHTENED PRESSURE
GRADIENT...AND THUS SLIGHTLY BREEZY SOUTHERLY WINDS. THIS IS
OCCURRING AHEAD OF A PACIFIC UA DISTURBANCE PROGGED TO DIG ESE NEAR
THE FOUR-CORNERS REGION FRIDAY NIGHT...BEFORE QUICKLY EJECTING NE TO
ACROSS THE CENTRAL PLAINS SATURDAY EVENING/NIGHT. THE EXPECTED
TRAJECTORY OF THE AFOREMENTIONED IMPULSE WILL PROMOTE THE BEST
CHANCES OF PRECIP TO BE WELL NORTH OF THE REGION...COINCIDING WITH
THE BEST SYNOPTIC LIFT. HOWEVER...SW FLOW ALOFT WILL BECOME BRIEFLY
ESTABLISHED AS SFC LEE TROUGHING NNW OF THE REGION INDUCES A RATHER
TIGHTENED PRESSURE GRADIENT ACROSS THE CWA. SFC WINDS WILL RESPOND
BY VEERING TO THE WEST SOUTHWEST...WITH MOS GUIDANCE HINTING AT
SPEEDS INDICATIVE OF WIND ADVISORY CRITERIA. THIS COMBINED WITH
TEMPS IN THE 60S AND 70S AND A PROLONGED DROUGHT WILL PROMOTE
BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS. IF NEAR FUTURE
FORECAST SOLUTIONS CONTINUE TO EXHIBIT THESE WINDY
CONDITIONS...ADDITIONAL HIGHLIGHTS MAY BE WARRANTED.

THEREAFTER...SW ALOFT WILL BEGIN TO TAKE SHAPE ON SUNDAY/MONDAY AS
YET ANOTHER PACIFIC UA DISTURBANCE PROPAGATES ACROSS THE
FOUR-CORNERS REGION TO ACROSS THE PANHANDLES BY TUESDAY MORNING.
WHAT IS INTERESTING TO NOTE IS A SLIGHT INCREASE IN LOW LEVEL
MOISTURE AHEAD OF THE SAID SYSTEM...AS A SLIGHT UPSLOPE WIND
COMPONENT OCCURS PARTICULARLY OFF THE CAPROCK. THIS ALSO COINCIDES
WITH A 100+ KT SUBTROPICAL JET MOVING ACROSS THE REGION. THUS...BOTH
THE GFS AND THE MORE AGGRESSIVE ECMWF DISPLAYED PRECIP DEVELOPING
INITIALLY ACROSS THE SERN ZONES NEAREST THE BEST MOISTURE
AXIS...AND EXTENDING TO ACROSS THE CENTRAL AND EASTERN ZONES. AS
MENTIONED THE ECMWF IS A BIT AGGRESSIVE IN REGARDS TO THE SPATIAL
DISTRIBUTION OF THE PRECIP...SO WILL CONTINUE TO SHOW SLIGHT CHANCE
OF PRECIP MON MORNING-TUES MORNING /WITH HIGHEST POPS OUT EAST/.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        24  54  29  68  40 /   0   0   0   0   0
TULIA         26  54  30  67  41 /   0   0   0   0   0
PLAINVIEW     27  55  31  66  42 /   0   0   0   0   0
LEVELLAND     26  55  30  71  42 /   0   0   0   0   0
LUBBOCK       27  56  31  67  43 /   0   0   0   0   0
DENVER CITY   27  56  31  72  44 /   0   0   0   0  10
BROWNFIELD    26  56  32  71  43 /   0   0   0   0   0
CHILDRESS     30  57  34  66  43 /   0   0   0   0   0
SPUR          31  59  32  68  44 /   0   0   0   0   0
ASPERMONT     32  58  33  69  45 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
FOLLOWING ZONES: TXZ026-031-032-036>044.

WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>044.

&&

99/99/05
Hazardous weather outlook, Nov 2, 3:20 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT WED NOV 2 2011

TXZ021>044-032030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
320 PM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON PRECIPITATION

NORTHERLY WINDS FROM 25 TO 35 MPH WILL EASE BY THIS EVENING.
UNTIL THEN...BE ALERT TO LOCAL VISIBILITY RESTRICTIONS FROM
BLOWING DUST AND HAZARDOUS CROSS WINDS FOR MOTORISTS.

THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT OVER THE
NORTHERN ROLLING PLAINS AND THE EXTREME SOUTHERN SOUTH PLAINS
WHERE A FREEZE WARNING IS IN EFFECT. A HARD FREEZE WILL OCCUR
TONIGHT AS WELL ON THE CAPROCK...THOUGH THIS AREA HAS ALREADY
EXPERIENCED LIGHT FREEZES THIS FALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.